Alert archive / Arkansas / Wind Advisories in 2018

Wind Advisory 3, NWS Little Rock, AR

April 2, 201811 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Apr 2, 2018, 9:00 PM CDT for 11 counties in Arkansas. It took effect at Apr 3, 2018, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2018, 9:00 PM CDT (02:00 UTC)
In effect from
Apr 3, 2018, 7:00 AM CDT
Expired
Apr 3, 2018, 7:00 PM CDT
In force
12 hr
Issued by
NWS Little Rock, AR

Counties Arkansas County, AR, Desha County, AR, Drew County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Monroe County, AR, Prairie County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 73 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 2.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2018-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2018-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

255 
WWUS74 KLZK 030200
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
900 PM CDT Mon Apr 2 2018

...Strong winds expected across the Delta Tuesday...

ARZ025-033-034-045>047-056-057-064-065-069-031000-
/O.NEW.KLZK.WI.Y.0003.180403T1200Z-180404T0000Z/
Jackson-White-Woodruff-Lonoke-Prairie-Monroe-Jefferson-Arkansas-
Lincoln-Desha-Drew-
Including the cities of Newport, Searcy, Beebe, Augusta, McCrory,
Cotton Plant, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon,
Pine Bluff, Stuttgart, De Witt, Star City, Gould, Dumas, Mcgehee,
and Monticello
900 PM CDT Mon Apr 2 2018

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY...

The National Weather Service in Little Rock has issued a Wind
Advisory, which is in effect from 7 AM to 7 PM CDT Tuesday. 

* TIMING...7 am Tuesday through 7 pm Tuesday.

* WINDS...Sustained winds of 25 to 30 mph are likely, with gusts
  as high as 40 mph. 

* IMPACTS...Unsecured outdoor objects such as patio furniture will
  be susceptible to high winds. Travel may become difficult,
  particularly for high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph or higher are 
expected. Winds this strong can make driving difficult...especially
for high profile vehicles. Use extra caution.

&&

$$

Cooper
1 follow-up statement
089 
WWUS74 KLZK 030846
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
346 AM CDT Tue Apr 3 2018

...Strong winds expected across the Delta today with at or below
freezing temperatures likely across the west and north tonight...

ARZ003>007-012>016-021>024-030-037-038-040-041-040000-
/O.NEW.KLZK.FZ.W.0001.180404T0700Z-180404T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Logan-Scott-Yell-
Polk-Montgomery-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, 
Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, 
Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, 
Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, 
Heber Springs, Booneville, Paris, Waldron, Dardanelle, Danville, 
Ola, Mena, Mount Ida, and Norman
346 AM CDT Tue Apr 3 2018

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT WEDNESDAY...

The National Weather Service in Little Rock has issued a Freeze
Warning, which is in effect from 2 AM to 9 AM CDT Wednesday. 

* EVENT...At or below freezing temperatures expected tonight in 
  the wake of a strong cold front set to move through the state 
  today.

* AREAS AFFECTED...Much of northern and western Arkansas generally
  along and north of a Mena to Mt. Ida to Russellville to 
  Batesville line.
  

* TEMPERATURES...Overnight lows are expected to fall into the mid
  20s to lower 30s. 

* IMPACTS...The cold conditions may damage or kill vegetation and
  crops sensitive to a Spring freeze if precautions are not 
  taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

ARZ025-033-034-045>047-056-057-064-065-069-040000-
/O.CON.KLZK.WI.Y.0003.180403T1200Z-180404T0000Z/
Jackson-White-Woodruff-Lonoke-Prairie-Monroe-Jefferson-Arkansas-
Lincoln-Desha-Drew-
Including the cities of Newport, Searcy, Beebe, Augusta, McCrory,
Cotton Plant, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon,
Pine Bluff, Stuttgart, De Witt, Star City, Gould, Dumas, Mcgehee,
and Monticello
346 AM CDT Tue Apr 3 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* TIMING...7 am Tuesday through 7 pm Tuesday.

* WINDS...Sustained winds of 25 to 30 mph are likely, with gusts 
  as high as 40 mph. 

* IMPACTS...Unsecured outdoor objects such as patio furniture 
  will be susceptible to high winds. Travel may become 
  difficult, particularly for high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph or higher are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

67

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Apr 2, 6:35 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 2, 6:35 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
635 PM CDT Mon Apr 2 2018

.AVIATION...

Highest confidence for IFR this period remains at northern
terminals, with vis restrictions and low cigs likely through
03/15Z, then some improvement expected. MVFR cigs likely
elsewhere through much of the period, although timing and cig
height could vary from forecast. Gusty SW winds expected area wide
and a cold front approaches NW AR after 03/18Z with winds
gradually shifting more Wly over NW half of the area. TS possible
along front, but confidence too low to mention attm.

Cooper

&&

.PREV DISCUSSION...(ISSUED 244 PM CDT Mon Apr 2 2018)
SHORT TERM...Tonight Through Wednesday
Latest subjective surface analysis indicates a warm front along
the Arkansas, Louisiana border. This feature will move northward
overnight. An increasing southerly component to the low level
flow above the boundary will contribute to widely scattered, weak
convection across northern and central sections overnight.

A strong cold front will move from northwest to southeast across the
forecast area during the afternoon and early evening hours on
Tuesday. Developing convection along the boundary is expected to
quickly transition to a linear mode during this event. Extreme
eastern sections of the forecast area will have the greatest
severe potential, with damaging wind gusts the primary severe
threat.

Well below normal temperatures will prevail across the area
Tuesday night. Expect frost/freeze headlines will be necessary.

LONG TERM...Wednesday Night Through Monday
Sorry for the longer than usual discussion today, but we have a bit
more to discuss than we usually do.

Initially, high pressure will be over Arkansas. This will shift
eastward by Thursday, with return flow setting up out ahead of
another storm system. The storm system will arrive around Friday in
the form of an Arctic front moving through the state. Showers and a
few thunderstorms will be possible with the system.

The more interesting aspect of this will be the 1030 mb high
pressure system behind it. As of now, data is showing winds becoming
northeast in the wake of the front, as the center of the high moves
down out of the Canadian Prairies and into the northern Plains.

As the upper flow flattens out, the front will slow down. With
northeast winds advecting colder air behind the front, and some
moisture remaining into Saturday morning, it is possible that we
could see some wintry weather for a short time, mainly in northern
Arkansas late Friday night into early Saturday morning.

Models keep trending colder with surface temperatures during the
aforementioned time period, and it does appear that some areas of
the north could fall to freezing or possibly as cold as the upper
20s by sunrise Saturday morning. However, at this point it doesn't
appear that this will be a prolonged period.

Forecast soundings also show a deepening subfreezing layer in the
north, especially after midnight. Though I don't think precip would
be all snow at this point, we should see a mix of sleet and snow in
the north, with a possible rain/sleet mix toward mainly north of
Clarksville/Conway/Searcy. Further southward into central
Arkansas...maybe a pellet or two of sleet could mix in with the
rain, but I don't think we should hold our breaths at this point.

With the brief nature of any wintry precipitation, and given the
fact that temperatures will be above freezing for 24-36 hours
beforehand, I'm not anticipating any significant impacts from wintry
precipitation. Accumulations, if any, would be limited to grassy
areas/elevated surfaces.

High pressure will push down into the mid Mississippi Valley during
the day Saturday, with any lingering precipitation coming to an end.
Most areas should stay in the 50s for high temperatures on Saturday.

Late in the weekend into early next week, the front which moved
through on Friday will head back to the north, with temperatures on
Sunday and (especially) Monday back into the 60s and 70s. Showers
and thunderstorms will be possible by Sunday Night/Monday, as low
pressure forms along the boundary and drags another cold front into
the region.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...COOPER
Hazardous weather outlook, Apr 2, 5:22 PM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
522 PM CDT Mon Apr 2 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-032230-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
522 PM CDT Mon Apr 2 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This evening and Tonight

Areas of drizzle and fog are expected to develop as a warm front
lifts through the area. However, no hazardous weather is
expected.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

Strong southerly winds will be in place across the state on
Tuesday ahead of a cold front. Sustained winds of 15-25 mph will
be possible along with gusts to 30 mph at times.

As the cold front moves through the state, strong to severe
thunderstorms may develop across roughly the southeast half of
the state during the late afternoon through the evening hours.

Damaging winds and large hail will be the primary threats with
any severe storms that develop. While the tornado threat is small,
it can not be discounted entirely. Behind the front, strong
northwesterly winds between 10-20 mph will be seen across much of
the area as well.

It will turn colder during the middle of the week. Subfreezing
temperatures are likely in portions of the Ozark and Ouachita
Mountains of the north and west Wednesday morning.

The end of the week into the weekend will be unsettled. Rain will
return Friday into Saturday. Thunderstorms are favored from southern
Arkansas to the Gulf Coast. At this time, chances of severe weather
appear low. After a brief period of dry weather on Sunday, chances
of showers and thunderstorms are in the forecast Sunday night.

.Spotter Information Statement...

Spotter activation may be required on Tuesday.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:46 AM CDTFreeze WarningLZKBaxter, Cleburne, Fulton, Independence, Izard, Marion and 2 more29 hr
Apr 3, 2:03 PM CDTSpecial Weather StatementLZKNewton42 min
Apr 3, 2:11 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Yell49 min
Apr 3, 2:23 PM CDTSevere Thunderstorm WarningLZKLogan, Scott52 min
Apr 3, 2:30 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope45 min
Apr 3, 2:47 PM CDTSevere Thunderstorm WarningLZKPolk, Scott28 min
Apr 3, 2:50 PM CDTSevere Thunderstorm WarningLZKPolk40 min
Apr 3, 2:52 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Newton, Searcy, Stone38 min
Apr 3, 3:16 PM CDTSevere Thunderstorm WarningLZKJohnson, Pope, Searcy, Van Buren29 min
Apr 3, 3:25 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott35 min
Apr 3, 3:28 PM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Marion, Searcy, Stone32 min
Apr 3, 3:28 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk47 min
Apr 3, 3:40 PM CDTTornado WarningLZKBaxter, Izard, Stone35 min
Apr 3, 3:43 PM CDTSevere Thunderstorm WarningLZKPope, Van Buren32 min
Apr 3, 3:50 PM CDTSevere Thunderstorm WarningLZKPerry, Saline25 min
Apr 3, 3:54 PM CDTSpecial Weather StatementLZKMontgomery51 min
Apr 3, 4:02 PM CDTTornado WarningLZKStone, Van Buren28 min
Apr 3, 4:06 PM CDTSevere Thunderstorm WarningLZKIndependence, Izard, Sharp24 min
Apr 3, 4:13 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Van Buren32 min
Apr 3, 4:13 PM CDTSevere Thunderstorm WarningLZKMontgomery, Pike32 min
Apr 3, 4:20 PM CDTTornado WarningLZKCleburne, Stone, Van Buren25 min
Apr 3, 4:26 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring21 min
Apr 3, 4:27 PM CDTSevere Thunderstorm WarningLZKIndependence, Sharp33 min
Apr 3, 4:35 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Stone25 min
Apr 3, 4:38 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski19 min
Apr 3, 4:42 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring, Montgomery48 min
Apr 3, 4:44 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Van Buren, White31 min
Apr 3, 4:45 PM CDTSevere Thunderstorm WarningLZKPulaski, Saline45 min
Apr 3, 4:54 PM CDTSevere Thunderstorm WarningLZKLonoke36 min
Apr 3, 4:54 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Stone36 min
Apr 3, 5:02 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring28 min
Apr 3, 5:11 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, White34 min
Apr 3, 5:13 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson32 min
Apr 3, 5:18 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie27 min
Apr 3, 5:23 PM CDTSpecial Weather StatementLZKJefferson52 min
Apr 3, 5:23 PM CDTTornado WarningLZKCleburne, Jackson, White37 min
Apr 3, 5:28 PM CDTTornado WarningLZKJackson19 min
Apr 3, 5:45 PM CDTTornado WarningLZKIndependence, Jackson, White, Woodruff30 min
Apr 3, 5:46 PM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff29 min
Apr 3, 5:58 PM CDTTornado WarningLZKJackson, Woodruff32 min
Apr 3, 6:13 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Lincoln, Monroe14 min

Nearby

Wind Advisories in Arkansas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.